Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

First regement - scared

(1/2) > >>

shinebrightly:
Hi everyone.

My doc tells me now is the time. CD4+264  CD4+%16  VL 58000.

Sustiva and Truvada is what he is recommending. We've discussed my concerns about the CNS side effects of efavirenz. Any tips on the beginning?

Thanks.

sunflower99:
Hey,

Im in exactly the same situation as you, I was told last month by my doctor that its getting time to start. I will have a new test in 2 weeks to confirm. My numbers were almost the same as yours. I was also recommended Truvada and Sustiva (stocrin around here). I am just very worried because I am a single mom to small children and Im concerned with this "drunken" feeling people have described.

Love S

shinebrightly:
Thanks sunflower.

I like the odd beer, but am really worried about the "dizziness" and "Lack of concentration" like you. My job is all about problem solving.

Being a mom you need your wits about you all the time (more than I do for sure!).

When I need to go on the meds, I'll try to take time off work - a few days. Do you have a baby sitter you can get in for the adjustment time?

shine

Cliff:
You don't have to take the regimen the doctor wants to put you on.  There are plenty of options available, so for example you could go on another popular first regimen like Reyataz (boosted with Norvir) and Truvada (Viread and Emtriva combined into one pill).  All combos will have side effects, but this one won't have the CNS side effects that are common to Sustiva.  And that are more examples like that.  Talk to your doctor about your work requirements and whether or not Sustiva is really appropriate given this.

Alternatively you can try the combo out and see how things go and then switch after giving it a month or so.  Generally the side effects will lessen over time....so you won't always feel like you feel when you first start taking Sustiva.  Just make sure you take it before going to bed and on an empty stomach and that should lessen the impact of the CNS side effects.

SoSadTooBad:
Shine - don't let Sustiva scare you...  I have been taking it since June 2006, along with Combivir - results have been excellent, with CD4 count rising from 78 to 226 in 3 months.  I take the pills faithfully, but I do have a drink or two about three nights a week, and I don't always take Sustiva on an empty stomach. 

If you take Sustiva right before bed, you should be fine.  I get a little warm after I take it sometimes, and a little dizzy - but not always, and it seems that high carb meals make the effect stronger for me, not high fat meals as it happens in others.  Overall, it has worked out great - I find myself able to function normally about 2-3 hours after I take it, and there is no 'hangover' in the morning. 

My job is in sales, so there is lots of client interaction and some financial aspects that require a sharp head - Overall, my mind is far sharper since I started treatment because the fatigue is gone, and I am no longer bothered by constant fever, sore throats and the other general shit that goes with a low CD4 count. 

Keep me mind there will be considerable upside to the drugs - even if there are some side effects to be managed.  You are now used to living with a huge drag on your system, which once controlled, can give you a huge boost.

Best of luck...

Navigation

[0] Message Index

[#] Next page

Go to full version